Alert archive / Arizona / Special Weather Statements in 2016

Special Weather Statement, NWS Tucson, AZ

August 5, 2016Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Aug 5, 2016, 3:49 PM MST for Santa Cruz County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 3:49 PM MST (22:49 UTC)
Expired
Aug 5, 2016, 4:30 PM MST
In force
41 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 16 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WWUS85 KTWC 052249
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
349 PM MST FRI AUG 5 2016
 
AZZ504-507-513-052330-
TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS
INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER
VALLEY INCLUDING SIERRA VISTA/BENSON-
349 PM MST FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
430 PM MST...

AT 348 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAHUARITA...OR 10 MILES EAST OF GREEN VALLEY...MOVING NORTHEAST
AT 5 TO 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SAHUARITA...CORONA DE TUCSON AND VAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3176 11074 3181 11095 3205 11092 3204 11064
TIME...MOT...LOC 2248Z 209DEG 9KT 3188 11083 

$$

MEYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:18 PM MST, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 5, 2:18 PM MST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
218 PM MST FRI AUG 5 2016

.SYNOPSIS...Lingering moisture will keep showers and thunderstorms
in the forecast through Saturday. A drying trend is then expected
through early next week before a wet period arrives mid to late
week.

&&

.Discussion...Scattered to numerous showers and thunderstorms will
continue to develop through the afternoon and into the early
evening. In the past hour the storms have begun to transition from
mainly over the mountains to valley locations. This trend will
continue. Plenty of moisture exists to produce efficient rainfall
production and significant rainfall rates. Recent rainfall over
the past several days has also enhanced the risk for localized
flooding issues. The threat for storms will linger into the
overnight hours for areas mainly near the International and New
Mexico border.

Satellite and observational trends agree with model output
suggesting that a gradual drying trend is underway. This will
continue into the weekend and early next week as a broadscale
trough over the western US brushes monsoonal moisture into mainly
New Mexico and Texas. Shower coverage should wane a bit more each
day Saturday through Tuesday.

Further out there is suggestion from the models that remnant
moisture from Tropical Storm Earl will work its way across Mexico
and northward toward the area late Wednesday into Friday. If this
pans out a wet period could ensue during this time frame.
Tremendous uncertainty exists on the exact track of Earl remnants
as the system crosses the continent. In any event, stay tuned as
the potential event draws closer.

&&

.AVIATION...Valid through 07/00Z.
Scattered coverage of SHRA/TSRA with bases of 6-8k ft AGL will
continue through 06/03z. Expect mtn obscurations and isold MVFR
cigs/vsbys in +RA in valleys. Clouds decreasing and SHRA/TSRA ending
in most areas by 06/06z but may linger near NM line through 06/12z.
TSRA will develop again Saturday aftn mainly east of KOLS-KSAD-KSOW
but cannot be ruled out vcnty of KTUS. Sfc winds generally 10 kts or
less outside of TSRA. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Moisture will be gradually decreasing from
west to east this weekend into Monday although thunderstorm chances
will continue in Cochise, Graham and Greenlee counties through the
period. At the same time, an increase in afternoon temperatures and
decrease in humidity levels will occur. The return of moisture and
increased thunderstorm chances area wide are foreseen during the
middle of next week. Longer range models are in fair agreement that
another period of modest drying could occur after that, by next
weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Discussion...Cantin
Aviation/Fire Weather...Drozd

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Aug 5, 1:08 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
108 PM MST FRI AUG 5 2016

AZZ502-504-505-052100-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE
PARK-TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL-TOHONO O'ODHAM NATION INCLUDING SELLS-
108 PM MST FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL COUNTY UNTIL
200 PM MST...

AT 107 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTHEAST OF KAKA...OR 25 MILES SOUTHWEST OF CASA
GRANDE...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELOY...WHITE HORSE PASS...NORTH KOMELIK...COCKLEBUR...KOHATK...
CHUICHU AND JACKRABBIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3268 11215 3272 11215 3272 11205 3276 11205
      3277 11188 3279 11188 3279 11178 3277 11178
      3276 11174 3273 11173 3273 11167 3276 11161
      3273 11152 3267 11146 3241 11195 3267 11221
TIME...MOT...LOC 2007Z 239DEG 16KT 3263 11204

CANTIN
Special weather statement, Aug 5, 2:00 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST FRI AUG 5 2016

AZZ502-505-052145-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE
PARK-TOHONO O'ODHAM NATION INCLUDING SELLS-
200 PM MST FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL COUNTY UNTIL
245 PM MST...

AT 159 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARIZONA CITY...OR 16 MILES SOUTH OF CASA GRANDE...MOVING NORTHEAST AT
15 MPH.

HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELOY...WHITE HORSE PASS...COCKLEBUR...CHUICHU AND PICACHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3281 11144 3273 11137 3251 11176 3276 11205
      3277 11188 3279 11188 3279 11178 3276 11178
      3276 11174 3273 11174 3273 11167 3276 11161
      3281 11155 3285 11152
TIME...MOT...LOC 2059Z 234DEG 15KT 3266 11171

CANTIN
Special weather statement, Aug 5, 2:42 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
242 PM MST FRI AUG 5 2016

AZZ506-514-052230-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE-SANTA CATALINA
AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN-
242 PM MST FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL
330 PM MST...

AT 241 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAN MANUEL...OR 8 MILES SOUTH OF MAMMOTH. THIS STORM WAS NEARLY
STATIONARY WITH A SLOW DRIFT NORTHWARD.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAMMOTH...SAN MANUEL...ORACLE AND CAMPO BONITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3277 11071 3277 11051 3252 11047 3252 11080
TIME...MOT...LOC 2141Z 184DEG 3KT 3266 11065

GL
Special weather statement, Aug 5, 3:49 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
349 PM MST FRI AUG 5 2016

AZZ504-507-513-052330-
TUCSON METRO AREA INCLUDING TUCSON/GREEN
VALLEY/MARANA/VAIL-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS
INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER
VALLEY INCLUDING SIERRA VISTA/BENSON-
349 PM MST FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
430 PM MST...

AT 348 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SAHUARITA...OR 10 MILES EAST OF GREEN VALLEY...MOVING NORTHEAST
AT 5 TO 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SAHUARITA...CORONA DE TUCSON AND VAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3176 11074 3181 11095 3205 11092 3204 11064
TIME...MOT...LOC 2248Z 209DEG 9KT 3188 11083

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:08 PM MSTSpecial Weather StatementTWCPima52 min
Aug 5, 2:00 PM MSTSpecial Weather StatementTWCPinal45 min
Aug 5, 2:28 PM MSTBlowing Dust AdvisoryTWCPima, Pinal90 min
Aug 5, 2:42 PM MSTSpecial Weather StatementTWC48 min
Aug 5, 4:00 PM MSTSpecial Weather StatementTWC45 min
Aug 5, 4:20 PM MSTSpecial Weather StatementTWCPinal25 min

Nearby

Special Weather Statements in Arizona, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.